About 2.5 years I developed body wide twitching, Calfs, arms, back, face, neck, you name it, it twitched. I freaked out and went to my primary care, he sent me to a neurologyst. EMG performed OK, Nerve Study OK, Brian MRI OK (I have a brain ), Was told its anxiety, try to relax, take some of these ( xanax). I did not take the pills, instead i started with some Yoga and stuff. Twitching got better, moved on to my next disease (Hypochondria).
About 8 weeks ago the tip of my tongue began to twitch, I went to a neuro he said it was nothing, did a brief exam and said try to relax. No weeakness, no swallowing dificulties no slurred speach. I thought to my self what a wierd experience, my tongue twitches and he says dont worry about it. Any way I noticed that the tongue twitch got worse after I excercised. If I ran it was terrible and then it would settle down. Any way for the last 7 days I stopped the gym and the tongue twitch has disappered.
1. In Als does the twitching start and stop ?
2. In ALS does excersise effect the twitching?
3. How long do I have to wait and watch to see if any other symptoms present their self to be in the clear?
You are not crazy, at all. Your symptoms are characteristic of Benign Fasciculation Syndrome. And as the word benign suggests, it is not harmful in any way. If you are thinking of ALS, it is due to your anxiety.
The twitching in ALS is because of gradual loss of nerve supply to the muscles. It is also accompanied by weakness of the muscles. The twitching changes its sites, but your symptoms do not suggest ALS.
Exercise does increase the twitching. You can resume your exercise slowly and watch over a couple of weeks.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.